Alert archive / Missouri / Special Weather Statements in 2011

Special Weather Statement, NWS Springfield, MO

July 6, 2011Wright County, Missouri

NWS Springfield, MO issued this special weather statement at Jul 6, 2011, 3:03 PM CDT for Wright County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2011, 3:03 PM CDT (20:03 UTC)
Expired
Jul 6, 2011, 3:30 PM CDT
In force
27 min
Issued by
NWS Springfield, MO

County Wright County, MO

The radar

The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1764 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1764 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1342 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

056 
WWUS83 KSGF 062003
SPSSGF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT WED JUL 6 2011

MOZ081-092-062030-
LACLEDE MO-WRIGHT MO-
303 PM CDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WRIGHT AND SOUTHEASTERN
LACLEDE COUNTIES UNTIL 330 PM CDT...

AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF COMPETITION...OR 18 MILES
SOUTHEAST OF LEBANON...MOVING EAST AT 10 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL GENERALLY REMAIN OVER RURAL AREAS OF SOUTHEASTERN
LACLEDE AND NORTHERN WRIGHT COUNTIES.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

LAT...LON 3736 9267 3751 9264 3751 9230 3742 9225
      3740 9225 3724 9234
TIME...MOT...LOC 2003Z 275DEG 7KT 3745 9252

$$

HATCH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jul 6, 12:56 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 6, 12:56 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1256 PM CDT WED JUL 6 2011

...UPDATE TO AVIATION...

.DISCUSSION...

CONVECTION FROM OVERNIGHT ACROSS THE EASTERN OZARKS IS EXPECTED TO
CONTINUE TO DIMINISH THROUGH THE REMAINDER OF THE MORNING. AN AREA
OF ADDITIONAL CONVECTION HAS REMAINED STUBBORNLY INTACT THIS
MORNING ACROSS EASTERN KANSAS DESPITE A WEAKENING LOW LEVEL JET.
AN MCV WAS NOTED VIA RADAR IN THE VICINITY OF EMPORIA KANSAS AND
IS LIKELY THE DRIVING FACTOR FOR THE CONVECTION. WHILE WEAKENING
IS EXPECTED WITH THIS SYSTEM EARLY TODAY...THE MCV WILL LIKELY
MOVE ACROSS SOUTHEASTERN KANSAS ON THE MISSOURI OZARKS THIS
AFTERNOON. AS TEMPERATURES INCREASE INTO THE AFTERNOON HOURS SO
WILL INSTABILITY WITH AROUND 3000 J/KG VIA THE 12Z KSGF SOUNDING.
CURRENT CINH OF AROUND 100 J/KG WILL LIMIT CONVECTION EARLY
THOUGH. THERE WILL BE SOME LIMITING FACTORS ASSOCIATED WITH THE
MCV AS INCREASED CLOUD COVER WILL BE A BYPRODUCT OF THIS MORNING
CONVECTION AND MAY LIMIT HOW HIGH TEMPERATURES WILL GET THIS
AFTERNOON.

HAVE MODIFIED PRECIPITATION CHANCES FOR THE DAY HOWEVER AS CURRENT
FEELING LEANS TOWARDS WIDELY SCATTERED STRONG TO SEVERE PULSE TYPE
CONVECTION THIS AFTERNOON ACROSS THE OZARKS. WHILE RAINFALL
AMOUNTS FOR MOST LOCATIONS WOULD BE LIGHT...SOME AREAS MAY SEE
BRIEF HEAVY RAINFALL WHEN STORMS DO DEVELOP AS PRECIPITAL WATER
VALUES AT 1.88 INCHES OVER THE AREA WOULD PROVIDE PLENTY OF
MOISTURE TO WORK WITH.

IF STORMS DEVELOP THIS AFTERNOON THE MAIN THREATS CONTINUE TO BE
LARGE HAIL AND DAMAGING WIND GUSTS. OVERALL SHEAR VALUES ARE WEAK
AT BEST AND SHOULD PRECLUDE ANY TORNADIC THREAT.

HATCH

&&

.AVIATION...

FOR TEH 18Z TAFS...A WEAK UPPER LEVEL STORM SYSTEM WILL MOVE
THROUGH THE REGION THIS AFTERNOON AND BRING THE POTENTIAL FOR
SHOWERS AND THUNDERSTORMS ONCE AGAIN TO AREA TERMINALS. COVERAGE
WILL BE LIMITED AND HAVE USE VCTS OR CB WHERE NEEDED. EXPECT VFR
CONDITIONS TO BE THE PREVAILING CONDITION THOUGH MVFR WHERE/WHEN
STORMS IMPACT THE TERMINALS. SOME IMPROVEMENT IS EXPECTED DURING
THE LATE EVENING WITH ADDITIONAL STORMS POSSIBLE EARLY THURSDAY
MORNING.

HATCH

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jul 6, 2:47 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 PM CDT WED JUL 6 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-072000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
247 PM CDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.
  LIMITED TO LOCALLY ELEVATED EXCESSIVE HEAT RISK.

DISCUSSION...

ISOLATED TO SCATTERED THUNDERSTORMS WILL PERSIST INTO THIS
EVENING ACROSS THE OUTLOOK AREA. ENOUGH INSTABILITY IS IN PLACE
FOR AN ELEVATED SEVERE STORM THREAT...WITH DOWNBURST WIND GUSTS TO
60 MPH AND HAIL TO THE SIZE OF QUARTERS BEING THE MAIN SEVERE
THREATS. FREQUENT LIGHTNING STRIKES AND BRIEF TORRENTIAL RAINFALL
CAN ALSO BE EXPECTED WITH THESE STORMS.

A CLUSTER OF THUNDERSTORMS IS THEN EXPECTED TO PUSH INTO
SOUTHEAST KANSAS AND WESTERN MISSOURI LATE TONIGHT. A FEW OF
THESE STORMS MAY ALSO CONTAIN HAIL TO THE SIZE OF QUARTERS AND
WIND GUSTS OVER 50 MPH. FREQUENT LIGHTNING STRIKES AND BRIEF HEAVY
RAINFALL CAN ALSO BE EXPECTED WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ADDITIONAL THUNDERSTORMS ARE THEN EXPECTED ON THURSDAY AS THAT
CLUSTER OF STORMS CONTINUES TO PUSH THROUGH THE OUTLOOK AREA.
ADDITIONALLY...A FRONTAL BOUNDARY WILL ALSO PUSH SOUTH INTO THE
AREA...WHICH MAY LEAD TO ADDITIONAL THUNDERSTORM DEVELOPMENT
THROUGHOUT THE DAY ON THURSDAY. DAMAGING WINDS GUSTS TO 60 MPH
AND HAIL TO THE SIZE OF QUARTERS WILL AGAIN BE POSSIBLE WITH THIS
ACTIVITY.

ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS WILL THEN BE
POSSIBLE FROM THURSDAY NIGHT INTO FRIDAY NIGHT AS THAT FRONTAL
BOUNDARY REMAINS DRAPED NEAR OR JUST SOUTH OF THE OUTLOOK AREA.

AFTER A BRIEF BREAK IN THE HEAT DURING THE MID TO LATE PORTION OF
THIS WEEK...ABOVE AVERAGE TEMPERATURES WILL ONCE AGAIN SPREAD
OVER THE REGION THIS WEEKEND. HEAT INDEX VALUES RANGING BETWEEN
100 AND 105 DEGREES WILL OCCUR BOTH SATURDAY AND SUNDAY
AFTERNOON.

ANOTHER HEAT WAVE IS FORECAST TO IMPACT THE REGION MUCH OF NEXT
WEEK. HEAT INDICES ARE EXPECTED TO RANGE FROM 100 TO 107 DEGREES
ON AN AFTERNOON BASIS.

THERE IS THEN A SLIGHT CHANCE FOR THUNDERSTORMS AROUND THE MIDDLE
OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE OUTLOOK AREA INTO
  THIS EVENING. ACTIVATION WILL THEN BE POSSIBLE LATE TONIGHT
  ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Special weather statement, Jul 6, 3:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT WED JUL 6 2011

MOZ081-092-062030-
LACLEDE MO-WRIGHT MO-
303 PM CDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WRIGHT AND SOUTHEASTERN
LACLEDE COUNTIES UNTIL 330 PM CDT...

AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF COMPETITION...OR 18 MILES
SOUTHEAST OF LEBANON...MOVING EAST AT 10 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL GENERALLY REMAIN OVER RURAL AREAS OF SOUTHEASTERN
LACLEDE AND NORTHERN WRIGHT COUNTIES.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

LAT...LON 3736 9267 3751 9264 3751 9230 3742 9225
      3740 9225 3724 9234
TIME...MOT...LOC 2003Z 275DEG 7KT 3745 9252

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 4:42 PM CDTSevere Thunderstorm WarningSGFDent, Shannon20 min
Jul 6, 6:30 PM CDTSpecial Weather StatementSGFPulaski30 min

Nearby

Special Weather Statements in Missouri, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.